MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 8 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 8 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-04-080
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Distress (2329); Discomfort (2330); Depression (2361); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Fibrosis (3167); Joint Laxity (4526); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Pinnacle mom litigation records received.Litigation alleges heavy metal poisoning due to elevated metal ions resulting to injury to the muscles, tissues, metallosis, scar tissue formation, limited adl, emotional trauma, distress and pain doi: (b)(6) 2009, dor: (b)(6) 2022, hip unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : the lot cx2ht1000 does not reflect a valid finished goods lot number.Therefore, a manufacturing records evaluation (mre) was not performed as no valid finished goods lot number was provided for this device metal related pathology (e1618) is used to capture metal poisoning and blood heavy metal increased.Unspecified tissue injury (e2015) is used to capture bone injury and soft tissue injury.
 
Event or Problem Description
After review of medical record, patient was revised to address pain, metal on metal reaction with pseudotumor.Patient had elevated metal ion.Revision notes stated that he had a large effusion within the joint.He was noted to have corrosion at the stem head junction by the trunnion.We then debrided the anterior fibrous tissue fibrous tissue extended anteriorly toward the pelvic rim large amount of pseudotumor was then removed from the anterior aspect of the joint.The cu was removed with minimal bone loss.Doi: (b)(6) 2009, dor: (b)(6) 2022, affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Visual inspection of the x-ray evidence provided found insufficient evidence to confirm implant corrosion.The reported condition was not confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device (101204080/cx2ht1) product and lot numbers, and no non-conformances were identified.Added: a4, b5, b6, b7, h6 health effect - clinical code.H6: distress (e020203) is being utilized to capture stress & emotional distress.Inflammation (e2326) is being utilized to capture inflammation & bursitis.
 
Event or Problem Description
Medical records received.In addition to what was previously reported in medical records after review of the records the patient was revised to address cup had a neutral version compared to the spine and cup removed with minimal bone loss and lysis.Prior to the explantation of the cup noted to have lost much of the anterior wall of the acetabulum.Instability with the existing cup.Clinical visit reported hip pain, walking difficulty, trochanteric bursitis, osteophyte over left greater trochanter, osteophyte formation over acetabulum, joint stiffness, tenderness, positive for depression, bruising, stress and sleep disturbance.Pathology report synovium, pseudotumor, fibrosis, hemosiderin laden macrophages, patchy mild lymphoplasmacystic inflammation and metallosis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the device associated with this report was not returned to depuy synthes for evaluation.Visual inspection of the x-ray evidence provided found insufficient evidence to confirm implant corrosion.The reported condition was not confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device ((b)(4).) product and lot numbers, and no non-conformances were identified.Device history review
=
> a manufacturing record evaluation was performed for the finished device ((b)(4).) product and lot numbers, and no non-conformances were identified.

Brand Name
TRI-LOCK BPS SZ 8 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15084487
Report Number1818910-2022-13697
Device Sequence Number17418776
Product Code LPH
UDI-Device Identifier10603295000792
UDI-Public10603295000792
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model Number1012-04-080
Device Catalogue Number101204080
Device Lot NumberCX2HT1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer07/25/2022
03/16/2023
05/25/2023
08/08/2023
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date07/25/2022
03/21/2023
06/05/2023
08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC-2; APEX HOLE ELIM POSITIVE STOP; PINN SECTOR W/GRIPTION 58MM; PINNACLE MTL INS NEUT40IDX58OD; UNK HIP ACETABULAR CUP PINNACLE; UNK HIP ACETABULAR LINER METAL PINNACLE; UNK HIP FEMORAL HEAD METAL; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight64 KG